Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 64, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 19, 2011, 3:16 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2011, 3:16 AM EDT (07:16 UTC)
- Expired
- Sep 19, 2011, 9:38 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
538 WHUS73 KGRR 190716 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 316 AM EDT MON SEP 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT... .SOUTH WINDS GUSTING TO 25 KNOTS HAVE CREATED WAVES AOA 3 FEET. LMZ844>849-191530- /O.NEW.KGRR.SC.Y.0064.110919T0716Z-110919T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 316 AM EDT MON SEP 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS: SOUTH 15 TO 25 BECOMING NORTHWEST 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET DECREASING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
718 WHUS73 KGRR 191338 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 938 AM EDT MON SEP 19 2011 LMZ844>849-191445- /O.CAN.KGRR.SC.Y.0064.000000T0000Z-110919T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 938 AM EDT MON SEP 19 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS AND WAVES ARE DECREASING AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ OSTUNO HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 12:00 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 19, 12:00 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1200 AM EDT MON SEP 19 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(247 PM EDT SUN SEP 18 2011) LOW PRESSURE WILL APPROACH AND RAIN WILL BE MOVING INTO LOWER MICHIGAN TONIGHT ALONG WITH SCATTERED THUNDERSTORMS. THE RAIN WILL BE WINDING DOWN BY MONDAY AFTERNOON WITH FAIR WEATHER FOR TUESDAY. ANOTHER LOW WILL BRING MORE RAIN BY WEDNESDAY. && .SHORT TERM...(247 PM EDT SUN SEP 18 2011) (TONIGHT THROUGH TUESDAY NIGHT) SHOWERS WILL OVERCOME DRY AIR THIS EVENING AS AREA OF ISENTROPIC ASCENT MOVES OVER LOWER MICHIGAN. STEADIER RAIN SHOULD BEGIN BY MIDNIGHT AS DEEPER MOISTURE MOVES IN. KEPT THE CATEGORICAL POPS FOR OVERNIGHT AND INTO MONDAY MORNING. ALSO KEPT CHANCE OF THUNDER AS MID LEVEL INSTABILITY IS PRESENT WITH TOTAL TOTALS IN THE UPPER 40S. THE RAIN WILL TAPER OFF FROM WEST TO EAST MONDAY AFTERNOON. TRICKY MAX TEMP FORECAST ESPECIALLY ACROSS THE EASTERN FORECAST AREA WHERE CLOUDS AND SOME SHOWERS COULD PERSIST LATE INTO THE AFTERNOON AND HOLD MAXES DOWN BELOW GUIDANCE. FAIR WEATHER FOR TUESDAY BEFORE ANOTHER SHORTWAVE TROUGH APPROACHES TUESDAY NIGHT. MOISTURE IS LIMITED UNTIL AFTER 06Z WEDNESDAY...SO DROPPED POPS FOR TUESDAY EVENING. && .LONG TERM...(247 PM EDT SUN SEP 18 2011) (WEDNESDAY THROUGH SUNDAY) WE WILL MAINTAIN LOW CHC POPS FOR SHOWERS WEDNESDAY WITH A CONSENSUS OF 12Z MEDIUM RANGE GUIDANCE STILL SHOWING A WEAK LOW PRESSURE SYSTEM WILL MOVE THROUGH AND BRING A FEW SHOWERS. SCATTERED LIGHT SHOWERS WILL LINGER THROUGH AT LEAST THURSDAY INTO THURSDAY NIGHT AS AN UPPER LEVEL TROUGH SHIFTS SLOWLY EAST ACROSS OUR REGION. WILL MAINTAIN THE DRY FCST BEGINNING FRIDAY AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST AND THE UPPER TROUGH CONTINUES TO SHIFT A LITTLE FURTHER EAST. LOW CONFIDENCE ON THE FRIDAY FCST THOUGH SINCE SOME GUIDANCE LIKE THE 00Z ECMWF INDICATES THE UPPER LOW WILL STILL BE STUCK OVER THE EASTERN GREAT LAKES REGION AND IN CLOSE ENOUGH PROXIMITY TO OUR AREA TO STILL BRING SOME SHOWERS. CONFIDENCE IS HIGHER IN THE FCST FOR NEXT WEEKEND WHEN SFC RIDGING AND UPPER RIDGING BUILDING IN SLOWLY FROM THE WEST WILL TAKE HOLD OF OUR WX PATTERN BRINGING FAIR WX WITH SEASONABLE TEMPS. && .AVIATION...(1200 AM EDT MON SEP 19 2011) THINKING HAS NOT CHANGED CONSIDERABLY SINCE THE 00Z SET OF TAFS. IFR/MVFR CONDITIONS ARE POISED JUST TO THE SOUTH AND WEST OF THE CWA ACROSS WI/IL/IN. EXPECT THE LOWER CEILINGS TO DEVELOP FAIRLY QUICK BETWEEN 06Z-09Z FROM WEST TO EAST. BY 09Z-10Z MOST SITES SHOULD BE DIPPING INTO THE IFR CATEGORY...WITH ALL SITES IFR BY DAYBREAK. IFR CONDITIONS WILL LIKELY REMAIN IN PLACE THROUGH THE MORNING HOURS OF MONDAY. RAIN SHOULD END DURING THE AFTERNOON...WITH MVFR CEILINGS HANGING ON. NOT OUT OF THE QUESTION TO GET A RUMBLE OF THUNDER THE REMAINDER OF TONIGHT BETWEEN 06Z-12Z...BUT FELT THE RISK WAS TOO LOW TO INCLUDE AT THIS POINT. SOME LIGHTNING BEING SEEN ACROSS CENTRAL IL THOUGH. && .MARINE...(247 PM EDT SUN SEP 18 2011) SOUTH WINDS WILL INCREASE TONIGHT WITH WAVES BUILDING DURING MONDAY MORNING. HELD OFF ON A SMALL CRAFT ADVISORY AS WAVES SHOULD STAY BELOW 4 FEET. && .HYDROLOGY...(247PM EDT SUN SEP 18 2011) A HALF INCH OF RAIN OR MORE EXPECTED BY MONDAY AFTERNOON. SOME MINOR RISES ON THE RIVERS ARE POSSIBLE NEXT WEEK BUT FLOW LEVELS ARE LOW FROM LACK OF RAIN IN RECENT WEEKS SO NO FLOODING IS EXPECTED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO LONG TERM: LAURENS AVIATION: DUKE MARINE: OSTUNO HYDROLOGY: OSTUNO
Hazardous weather outlook, Sep 18, 5:13 AM EDT, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 513 AM EDT SUN SEP 18 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 513 AM EDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT TONIGHT. STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE AND SHOULD MOVE TO THE NORTHEAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE MONDAY BUT ARE EXPECTED TO END BY MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-191000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 513 AM EDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT TONIGHT. STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE AND SHOULD MOVE TO THE NORTHEAST AROUND 30 MPH. WINDS AND WAVES COULD INCREASE ENOUGH BY MONDAY MORNING TO POSE A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE MONDAY BUT ARE EXPECTED TO END BY MONDAY NIGHT. WINDS AND WAVES ARE EXPECTED TO POSE A HAZARD TO SMALL CRAFT INTO EARLY MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TJT
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.